Louisiana, 2024

Tornadoes and Flash Flood in Louisiana, April 28, 2024

April 28, 2024 · NWS SHV · 15 events in 6 counties and zones

Regenerative thunderstorm development occurred during the afternoon on April 28th across Central Texas along existing outflows from an MCS that decayed earlier in the morning. Surface temperatures continued to warm into the upper 70s to lower 80s within cloud breaks south and east of the large-scale outflow boundary across East Texas into North Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Regenerative thunderstorm development occurred during the afternoon on April 28th across Central Texas along existing outflows from an MCS that decayed earlier in the morning. Surface temperatures continued to warm into the upper 70s to lower 80s within cloud breaks south and east of the large-scale outflow boundary across East Texas into North Louisiana. This led to moderate buoyancy with upper 60s to lower 70s surface dew points. Upscale growth continued along the regenerating MCS as it propagated farther east across the Ark-La-Tex early into the evening. With a favorable deep layer wind profile (0-6km shear near 50 knots), supercells were possible with any emerging thunderstorm clusters. Although shear profiles favored supercells, primary storm mode remained the MCS. Even so, a few tornadoes resulted within embedded circulations, along a few very discrete storm structures that evolved independently of the MCS. Meanwhile, the leading edge of a surging bow echo resulted in widespread damaging winds across Northwest Louisiana with the mature squall line. Given the expanding heavy rain shield and cold pool, an isolated report of flash flooding was also recorded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 28, 5:21 PM CST, 41 minutes earlier.

Area forecast discussion, Apr 28, 5:21 PM CST, 41 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
621 PM CDT Sun Apr 28 2024

...New AVIATION...

.SHORT TERM...
(This evening through Monday Night)
Issued at 305 PM CDT Sun Apr 28 2024

Parameters are starting to come together for strong to severe
storms this afternoon into the evening and overnight hours. So far
today we have been relatively quiet, as outflow boundaries from
convection west of the region may have stabilized our area.
However, we have started to see some popcorn convection develop
across the area with daytime heating. Just west of us, very strong
to severe storms have developed between Temple and Mexia Texas
along a remnant boundary. Short-term progs have these storms
holding together and moving northeastward into the western half of
the region over the next couple of hours. The Storm Prediction
Center has issued Tornado Watch 158 for all of our East Texas
counties along and south of Interstate 20 through 9 pm to account
for these storms. Can't rule out additional watches down stream as
convection pushes eastward into our Louisiana zones after 9 pm.
Again, all modes of severe will be in play, including flash
flooding.

The convection is expected to push through the area overnight and
should be out of our warning area near lunch time Monday just
ahead of a cool front. Can't rule out some additional convection
early Monday afternoon along that front, followed by quiet
conditions. Not expecting a huge change in temperatures behind the
front, but northerly winds should bring in a slightly cooler and
drier airmass.

&&

.LONG TERM...
(Tuesday through next Saturday)
Issued at 305 PM CDT Sun Apr 28 2024

Quiet conditions will be short-lived as rain chances are expected
to return by Tuesday afternoon. Zonal flow will become established
over the region Tuesday, with several short-wave disturbances
expected to move through the flow. The upper flow will transition
to more southwesterly by mid-week, with rain chances continuing,
as disturbances continue to move across the flow over the region.
Eventually, another long-wave trough will shift out of the Rockies
into the Plains, eventually dragging another cold front into the
region on Friday. This front should clear the precip out of the
region for next weekend, but not before bringing us more
convection. Can't rule out additional severe weather during the
upcoming week of unsettled weather, along with excessive rainfall
and additional hydro issues on area waterways. Seasonal temps
look to return by next weekend.

&&

.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Sun Apr 28 2024

Severe thunderstorms currently ongoing across NE TX near and south
of the I-20 Corridor and will be moving into NW LA in the next
hour or so. This threat will continue shifting eastward through
the evening and overnight hours. Have convection exiting most of
our airspace in the 12-15z timeframe on Monday with IFR/VFR
ceilings eventually becoming low VFR or scattering out all
together.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  82  65  85 /  90  40  10  20
MLU  67  76  63  84 /  70  80  20  20
DEQ  60  81  58  83 /  90  10   0  10
TXK  65  82  62  84 / 100  20   0  10
ELD  63  78  60  85 /  90  70  10  10
TYR  64  83  64  84 /  90  10   0  20
GGG  65  83  63  84 /  90  10   0  20
LFK  66  85  65  85 /  90  30  10  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Monday evening for ARZ050-051-059>061-
     070>073.

LA...Flood Watch through Monday evening for LAZ001>006-010>014-
     017>022.

OK...Flood Watch through Monday evening for OKZ077.

TX...Flood Watch through Monday evening for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

SHORT TERM...20
LONG TERM....20
AVIATION...13
Hazardous weather outlook, Apr 28, 1:38 PM CST, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
238 PM CDT Sun Apr 28 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-291945-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-
238 PM CDT Sun Apr 28 2024

...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma and northeast Texas.

.DAY ONE...This afternoon and tonight.

A line of showers and thunderstorms will move into extreme Southeast
Oklahoma, Northeast Texas, and adjacent sections of Southwest
Arkansas this morning, before eventually diminishing later this
morning. Locally gusty winds and brief heavy rainfall will be
possible with these storms this morning, but the remnants of these
storms will help focus additional shower and thunderstorm development
by mid and late afternoon during peak heating, especially with the
arrival of a strong upper level disturbance from the west. Some of
these storms will become severe, with damaging winds, large hail, and
isolated tornadoes possible, with locally heavy rainfall likely
moving over the same areas. Thus, the potential for flash flooding
will increase late this afternoon over Northeast Texas, extreme
Southeast Oklahoma, and Southwest Arkansas, with the severe and flash
flood threats shifting east into Deep East Texas and North Louisiana
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and thunderstorms containing heavy rainfall will continue to
gradually spread east across North-Central and Northeast Louisiana
Monday morning, before diminishing by afternoon. The threat for flash
flooding will continue over these areas Monday morning, before
ending as the rains exit the area. While a respite in the rains is
expected Monday night and Tuesday morning, additional scattered
showers and thunderstorms are possible across East Texas and North
Louisiana Tuesday afternoon, becoming more numerous Wednesday through
Friday as weak upper level disturbances traverse the area. The
potential for isolated strong storms can not be ruled out with the
storms Thursday and Friday, ahead of a weak cold front that will move
through the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

TXZ136>138-149>153-165>167-291945-
Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Angelina-San Augustine-Sabine-
238 PM CDT Sun Apr 28 2024

...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...TORNADO WATCH 158 IN EFFECT UNTIL 9 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for East Texas and Deep East
Texas.

.DAY ONE...This afternoon and tonight.

A line of showers and thunderstorms will move into extreme Southeast
Oklahoma, Northeast Texas, and adjacent sections of Southwest
Arkansas this morning, before eventually diminishing later this
morning. Locally gusty winds and brief heavy rainfall will be
possible with these storms this morning, but the remnants of these
storms will help focus additional shower and thunderstorm development
by mid and late afternoon during peak heating, especially with the
arrival of a strong upper level disturbance from the west. Some of
these storms will become severe, with damaging winds, large hail, and
isolated tornadoes possible, with locally heavy rainfall likely
moving over the same areas. Thus, the potential for flash flooding
will increase late this afternoon over Northeast Texas, extreme
Southeast Oklahoma, and Southwest Arkansas, with the severe and flash
flood threats shifting east into Deep East Texas and North Louisiana
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and thunderstorms containing heavy rainfall will continue to
gradually spread east across North-Central and Northeast Louisiana
Monday morning, before diminishing by afternoon. The threat for flash
flooding will continue over these areas Monday morning, before
ending as the rains exit the area. While a respite in the rains is
expected Monday night and Tuesday morning, additional scattered
showers and thunderstorms are possible across East Texas and North
Louisiana Tuesday afternoon, becoming more numerous Wednesday through
Friday as weak upper level disturbances traverse the area. The
potential for isolated strong storms can not be ruled out with the
storms Thursday and Friday, ahead of a weak cold front that will move
through the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

20

In the hours before

Special weather statement, Apr 28, 3:22 PM CST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
422 PM CDT Sun Apr 28 2024

TXZ136-149-282145-
Cherokee TX-Smith TX-
422 PM CDT Sun Apr 28 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SMITH AND
NORTHWESTERN CHEROKEE COUNTIES THROUGH 445 PM CDT...

At 422 PM CDT, Doppler radar was tracking a strong thunderstorm near
Frankston, or 15 miles west of Jacksonville, moving northeast at 40
mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tyler, Jacksonville, Whitehouse, Overton, Bullard, Troup, Arp, Mount
Selman, Mixon, Reese, Lake Palestine, Noonday, New Chapel Hill,
Cuney, and Teaselville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Texas.

&&

LAT...LON 3218 9547 3243 9520 3226 9499 3219 9499
      3193 9543 3196 9545 3199 9545 3201 9543
      3204 9544 3205 9542 3205 9543 3207 9544
      3208 9542 3212 9546 3214 9546 3215 9548
TIME...MOT...LOC 2122Z 229DEG 34KT 3201 9551

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 28, 3:50 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
450 PM CDT Sun Apr 28 2024

TXZ136-137-150-282215-
Gregg TX-Smith TX-Rusk TX-
450 PM CDT Sun Apr 28 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SMITH...
NORTHWESTERN RUSK AND SOUTHWESTERN GREGG COUNTIES THROUGH 515 PM
CDT...

At 450 PM CDT, Doppler radar was tracking a strong thunderstorm over
Troup, or near Whitehouse, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Kilgore, Whitehouse, Overton, Troup, New London, Arp, Turnertown,
Liberty City, New Chapel Hill, and Laird Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Texas.

&&

LAT...LON 3248 9510 3238 9471 3214 9500 3214 9517
      3217 9523
TIME...MOT...LOC 2150Z 215DEG 36KT 3218 9512

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

53
Special weather statement, Apr 28, 4:30 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
530 PM CDT Sun Apr 28 2024

TXZ125-136>138-150-282315-
Upshur TX-Gregg TX-Smith TX-Harrison TX-Rusk TX-
530 PM CDT Sun Apr 28 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SMITH...WEST
CENTRAL HARRISON...NORTHWESTERN RUSK...SOUTHERN UPSHUR AND GREGG
COUNTIES THROUGH 615 PM CDT...

At 530 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Overton, or 11 miles west of Kilgore, moving
northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tyler, Longview, Kilgore, Whitehouse, White Oak, Gladewater, Gilmer,
Hallsville, Overton, Bullard, Big Sandy, Arp, Clarksville City, East
Mountain, Liberty City, West Mountain, New Chapel Hill, Union Grove,
Warren City, and Rolling Meadows.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Texas.

&&

LAT...LON 3276 9499 3257 9448 3214 9523 3214 9533
      3215 9537
TIME...MOT...LOC 2230Z 215DEG 36KT 3237 9506

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

53
Local storm report, Apr 28, 5:08 PM CST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
608 PM CDT Sun Apr 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Tstm Wnd Gst     7 N Reklaw              31.96N 94.99W
04/28/2024  M59 MPH          Cherokee           TX   Mesonet

            A 59 mph wind gusts recorded at Lake Striker
            from Texas Water Development Board mesonet
            station. Also, Rusk Coounty EM reports tree
            down on 15000 black of CR 4255 in Rusk
            County near Lake Striker.

&&

20
Local storm report, Apr 28, 5:34 PM CST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
634 PM CDT Sun Apr 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     Tstm Wnd Dmg     Henderson               32.16N 94.80W
04/28/2024                   Rusk               TX   Emergency Mngr

            Emergency Manager reports large tree down on
            FM Road 840 near Pecan Creek and on FM Road
            13 just inside Loop 571. Both in the city of
            Henderson.

&&

20

The radar

The Shreveport radar (KSHV), 10 km away, was scanning. The volume nearest the first event began at 00:04 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 4 tornado, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Caddo

When
April 28, 6:02 PM CST
Where
Caddo County, 1.38 mi S of Metcalf
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.380, -93.900

A few trees were downed across Woolworth Road near Walnut Hill School.

Thunderstorm Wind, Caddo

When
April 28, 6:05 PM CST
Where
Caddo County, 0.69 mi N of Metcalf
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.410, -93.900

Multiple trees downed along Shirley Francis Road near Woolworth Road.

Tornado, Caddo

When
April 28, 6:07 PM CST to 6:09 PM CST
Where
Caddo County, 0.86 mi S of Summer Grove to 1.86 mi NE of La Rosen
Rating
EF1
Path length
3.19 mi
Path width
350 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
32.408, -93.831

An EF-1 tornado with estimated maximum winds near 95 mph touched down near the intersection of Dean Road and Cedar Creek Drive and quickly advanced east northeast across residential areas south of Terry Bradshaw Passway. The tornado eventually crossed the above parkway just west of Mansfield Road, then crossed Mansfield Road and ended in the vicinity of Kingston Road. A large majority of the damage was EF-0 level tree damage with just a few pockets of low level EF-1 damage at Southwood High School and just off of Walker Road. At the high school, a weight training facility separated from the main school building lost most of the roof covering, with debris blown hundreds of yards to the north. Otherwise, some structures in the tornado path were damaged by uprooted trees and downed limbs, but fortunately there were no reported injuries or fatalities.

Thunderstorm Wind, Bossier

When
April 28, 6:10 PM CST
Where
Bossier County, 1.81 mi NW of Bossier City
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
32.540, -93.740

A 60 mph wind gust was recorded at Shreveport Downtown Airport.

Thunderstorm Wind, Caddo

When
April 28, 6:10 PM CST
Where
Caddo County, 1.36 mi ENE of Staples
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
32.380, -93.800

Trees snapped on Tynneside Way in south Shreveport.

Thunderstorm Wind, Caddo

When
April 28, 6:10 PM CST
Where
Caddo County, 0.69 mi N of La Rosen
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.410, -93.800

Numerous trees and power lines downed on Sara Lane with one large tree onto a home.

Thunderstorm Wind, Caddo

When
April 28, 6:10 PM CST
Where
Caddo County, 1.75 mi W of Conn
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.580, -93.800

Significant roof damage reported to an apartment building near the 4300 block of North Market Street.

Thunderstorm Wind, Caddo

When
April 28, 6:14 PM CST
Where
Caddo County, (Shv)shreveport Rgnl
Measured
60 kt (69 mph) estimated gust
Reported by
ASOS
Coordinates
32.450, -93.830

A 69 mph wind gust was recorded at Shreveport Regional Airport.

Thunderstorm Wind, De Soto

When
April 28, 6:23 PM CST
Where
De Soto County, 0.69 mi S of Stonewall
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.270, -93.820

Trees downed in Stonewall.

Tornado, Bossier

When
April 28, 6:25 PM CST to 6:30 PM CST
Where
Bossier County, 1.74 mi SE of Wardview to 2.16 mi NE of Wardview
Rating
EF0
Path length
2.88 mi
Path width
300 yd
Reported by
NWS Storm Survey
Coordinates
32.949, -93.783

An EF0 tornado with maximum estimated winds near 85 mph touched down near Malone Road and was coincident with a small tornadic debris signature from the KSHV Nexrad Radar. The tornado tracked north northeast for nearly 3 miles across LA Highway 537 and then Still House Road before lifting. Along its path, the tornado uprooted hardwood and softwood trees and broke several large branches before lifting along Still House Road.

Tornado, Bossier

When
April 28, 6:32 PM CST to 6:36 PM CST
Where
Bossier County, 3.34 mi ENE of Wardview to 5.94 mi NNW of Bolinger
Rating
EF1
Path length
3.05 mi
Path width
325 yd
Reported by
NWS Storm Survey
Coordinates
32.990, -93.747

An EF1 tornado with estimated maximum winds near 100 mph touched down near the intersection of Still House Road and Log Ferry Road, coincident with a small tornadic debris signature from the KSHV Nexrad Radar. The tornado tracked northeast, paralleling Wise Road for a few miles before crossing Clements Road. The tornado produced mainly EF-0 tree damage in the form of uproots and downed limbs. However, there were also quite a few tree trunk snaps as it crossed and lifted along Clements Road just south of the Arkansas state line.

Tornado, Bossier

When
April 28, 6:33 PM CST to 6:35 PM CST
Where
Bossier County, 1.67 mi W of Redland to 1.86 mi NNW of Redland
Rating
EF0
Path length
1.68 mi
Path width
275 yd
Reported by
NWS Storm Survey
Coordinates
32.952, -93.649

An EF-0 tornado with estimated maximum winds near 85 mph touched down along Highway 157 and was coincident with a small tornadic debris signature from the KSHV Nexrad Radar. This tornado tracked north northeast, crossing Chalybeate Springs Road and lifted shortly thereafter. This tornado produced mainly tree damage in the form of uproots and downed limbs along its path.

Thunderstorm Wind, Webster

When
April 28, 6:50 PM CST
Where
Webster County, 0.58 mi E of Springhill
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.000, -93.460

Several trees downed on roadways across Springhill.

Thunderstorm Wind, Claiborne

When
April 28, 7:15 PM CST
Where
Claiborne County, 0.9 mi SW of Haynesville
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.960, -93.140

Trees and power lines downed in Haynesville.

Flash Flood, Bienville

When
April 28, 10:05 PM CST to 11:00 PM CST
Where
Bienville County, Ringgold to 1.46 mi SW of Jamestown
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.330, -93.280

Multiple roads flooded across Bienville Parish.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2024Every state in 2024This day in weather historyThe tornado archive for Louisiana, 2024Warnings in Louisiana, April 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1176745, 1176746, 1176752, 1176742, 1176744, 1176749, 1176750, 1176743, 1176747, 1176753, 1176755, 1176757, 1176741, 1176748, 1176751.